Dr David Ellis
School of Mathematical Sciences
Queen Mary, University of London
Mile End Road
London E1 4NS
+44 (0)20 7882 3583
Email Address :
Initial.Surname at qmul dot ac dot uk
Welcome! I am a lecturer in the School of Mathematical Sciences at Queen Mary, University of London.
Research | Recent Publications | Teaching | Personal
I work on a variety of problems in Combinatorics. I am particularly interested in connections between Combinatorics and other areas of mathematics. Recently, I have been working mainly on the inferface between Combinatorics, Fourier Analysis, Representation Theory / Group Theory and Probability Theory.
Recent Publications and Preprints
- Smallest cyclically covering subspaces of 𝔽qn, and lower bounds in Isbell's conjecture, P.J. Cameron, D. Ellis and W. Raynaud. To appear in European Journal of Combinatorics. preprint.
- On the structure of random graphs with constant r-balls, I. Benjamini and D. Ellis. preprint.
- On the structure of subsets of the discrete cube with small edge boundary, D. Ellis, N. Keller and N. Lifshitz, Discrete Analysis 2018:9. pdf.
- On symmetric intersecting families, B. Narayanan, D. Ellis and G. Kalai. preprint.
- On the union of intersecting families, D. Ellis and N. Lifshitz. To appear in Combinatorics, Probability and Computing. preprint.
- Stability for the Complete Intersection Theorem, and the forbidden intersection problem of Erdős and Sós, D. Ellis, N. Keller and N. Lifshitz. preprint.
- On a biased edge isoperimetric inequality for the discrete cube, D. Ellis, N. Keller and N. Lifshitz, Journal of Combinatorial Theory, Series A 163 (2019), 118-162. pdf.
- An isoperimetric inequality for antipodal subsets of the discrete cube, D. Ellis and I. Leader, European Journal of Combinatorics 70 (2018), 149-154. pdf.
- Stability versions of Erdős-Ko-Rado type theorems, via isoperimetry, D. Ellis, N. Keller and N. Lifschitz. To appear in Journal of the European Mathematical Society. preprint.
- On symmetric 3-wise intersecting families, D. Ellis and B. Narayanan, Proceedings of the AMS 145 (2017), 2843-2847. pdf.
- Geometric stability via information theory, D. Ellis, E. Friedgut, G. Kindler and A. Yehudayoff, Discrete Analysis 2016:10. pdf.
- On the structure of graphs which are locally indistinguishable from a lattice, I. Benjamini and D. Ellis, Forum of Mathematics, Sigma 4 (2016), e31. pdf.
- An isoperimetric inequality for conjugation-invariant sets in the symmetric group, N. Atzmon, D. Ellis and D. Kogan, Israel Journal of Mathematics 212 (2016), 139-162. pdf.
- On juntas in the l1-grid, and Lipschitz maps between discrete tori, I. Benjamini, D. Ellis, E. Friedgut, N. Keller and A. Sen, Random Structures and Algorithms 49 (2016), 253-279. pdf.
- Forbidding just one intersection, for permutations, D. Ellis, Journal of Combinatorial Theory, Series A 126 (2014), 494-530 pdf.
- Low-degree Boolean functions on Sn, with an application to isoperimetry, D. Ellis, Y. Filmus, E. Friedgut, Forum of Mathematics, Sigma 5 (2017), e23. pdf.
- On regular hypergraphs of high girth, D. Ellis, N. Linial, The Electronic Journal of Combinatorics Volume 21, Issue 1 (2014), P1.54. pdf.
- A stability result for balanced dictatorships in Sn, D. Ellis, Y. Filmus, E. Friedgut, Random Structures and Algorithms 46 (2015), 494-530. pdf.
- A quasi-stability result for dictatorships in Sn, D. Ellis, Y. Filmus, E. Friedgut, Combinatorica 35 (2015), 573-618. pdf.
- An approximate vertex-isoperimetric inequality for r-sets, D. Christofides, D. Ellis, P. Keevash, The Electronic Journal of Combinatorics Volume 20, Issue 4 (2013), P13. pdf.
- Setwise intersecting families of permutations, D. Ellis, Journal of Combinatorial Theory, Series A 119 (2012), 825-849. pdf.
- Triangle-intersecting families of graphs, D. Ellis, Y. Filmus, E. Friedgut; Journal of the European Mathematical Society 14 (2012), 841-885. pdf.
- A proof of the Cameron-Ku conjecture, D. Ellis, Journal of the London Mathematical Society 85 (2012), 165-190. pdf.
- Intersecting families of permutations; D. Ellis, E. Friedgut, H. Pilpel; Journal of the American Mathematical Society 24 (2011), 649-682. pdf.
- Stability for t-intersecting families of permutations; D. Ellis; Journal of Combinatorial Theory, Series A 118 (2011), 208-227. pdf.
- Generating all subsets of a finite set with disjoint unions; D. Ellis, B. Sudakov; Journal of Combinatorial Theory, Series A 118 (2011), 2319-2345. pdf.
- Irredundant families of subcubes; D. Ellis, Mathematical Proceedings of the Cambridge Philosophical Society 150 (2011), 363-380. pdf.
- Almost isoperimetric subsets of the discrete cube; D. Ellis; Combinatorics, Probability and Computing 20 (2011), 363-380. pdf.
- Intersecting families of permutations and other problems in extremal combinatorics. (A version of my PhD thesis, also available from Cambridge University Library.) pdf.
Modules taught this academic year
- MTH742U Advanced Combinatorics (Autumn 2018).
- MTH6141 Random Processes (Spring 2019).
My blog, which is mainly on political issues I feel strongly about, can be found here. My twitter page, again mainly on political issues, can be found here.
This page is maintained by David Ellis. The views and opinions expressed in these pages are mine. The contents of these pages have not been reviewed or approved by Queen Mary, University of London.